# SDR CA040820006

- Difficulty date: July 26, 2004
- Submitted: February 3, 2005
- Operation: General aviation
- Make and model: Doug DC-9-83
- Aircraft time: 22,332 hours
- Engine: Pwa JT8D219
- System (JASC): 2410 · Alternator-Generator Drive
- Part: Generator
- Condition: Overheated
- Location: Right
- Stage of operation: IN
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

(CAN) RT GEN FAILED DURING TAXI TO GATE.  GEN DISCONNECTED & QRH PROCEDURE COMPLETED BY CREW.  FOR FOLLOWING FLT, A/C DISPATCHED IAW MEL 24-1.  4 HOUR FLT CONDUCTED TO NEXT STA & ON ARRIVAL, MX NOTICED SMOKE COMING FROM NR 2 ENG.  INVEST REVEALED PAINT BLISTERING ON LOWER COWL IN VICINITY OF GEN.  A/C GEN FOUND SMOLDERING & EMITTING HIGH LEVELS OF HEAT & GEN HOUSING FOUND DISCOLORED. CSD NOT DISCONNECTED & IS NOT REQUIRED TO BE DISCONN IAW QRH & MEL PROCEDURES.  WITHOUT DISCONNECTING DRIVE, GEN WILL CONTINUE TO SPIN. TO AVOID SUCH THIS, OPS WILL REVISED QRH & MEL PROCEDURES IN ORDER TO DISCONNECT CSD FOLLOWING GEN DISCONNECT.
